Alert archive / California / Wind Advisories in 2010
Wind Advisory 8, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Mar 9, 2010, 2:06 AM PST. It took effect at Mar 9, 2010, 7:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2010, 2:06 AM PST (10:06 UTC)
- In effect from
- Mar 9, 2010, 7:00 AM PST
- Expired
- Mar 9, 2010, 5:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
035 WWUS75 KPSR 091006 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 306 AM MST TUE MAR 9 2010 AZZ020-025-CAZ030>033-092215- /O.NEW.KPSR.WI.Y.0008.100309T1500Z-100310T0100Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS... YUMA...COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 306 AM MST TUE MAR 9 2010 /206 AM PST TUE MAR 9 2010/ ...WIND ADVISORY IN EFFECT FROM 8 AM MST /7 AM PST/ THIS MORNING TO 6 PM MST /5 PM PST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 8 AM MST /7 AM PST/ THIS MORNING TO 6 PM MST /5 PM PST/ THIS EVENING. A COLD FRONT WILL MOVE ACROSS THE AREA THIS MORNING RESULTING IN STRONG WINDS THROUGHOUT THE DAY. * TIMING: WEST WINDS WILL INCREASE THIS MORNING...BECOMING STRONGEST BETWEEN 8 AM AND 4 PM. * WINDS: WEST TO SOUTHWEST WIND GUSTS BETWEEN 30 AND 45 MPH WILL INCREASE THIS MORNING AND CONTINUE THROUGHOUT THE DAY. * IMPACTS: HAZARDOUS CROSSWINDS AND SUDDEN GUSTS COULD MAKE DRIVING AND BOATING DIFFICULT. AREAS OF REDUCED VISIBILITY IN DENSE BLOWING DUST ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
1 follow-up statement
327 WWUS75 KPSR 092156 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 256 PM MST TUE MAR 9 2010 AZZ020-025-CAZ030>033-100100- /O.CON.KPSR.WI.Y.0008.000000T0000Z-100310T0100Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS... YUMA...COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 256 PM MST TUE MAR 9 2010 /156 PM PST TUE MAR 9 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST /5 PM PST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST /5 PM PST/ THIS EVENING. STRONG GRADIENT SURFACE WINDS WILL CONTINUE THROUGH EARLY EVENING IN THE WAKE OF AN EXITING STORM SYSTEM. * TIMING: WINDS WILL REMAIN STRONG THROUGH 6 PM MST / 5 PM PST THIS EVENING. * WINDS: WEST WIND GUSTS OF 35 TO 40 MPH ARE EXPECTED THROUGH EARLY EVENING. * IMPACTS: HAZARDOUS CROSSWINDS AND SUDDEN GUSTS COULD MAKE DRIVING AND BOATING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 8, 8:00 PM PST, 6 hours 6 minutes earlier.
Area forecast discussion, Mar 8, 8:00 PM PST, 6 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 900 PM MST MON MAR 8 2010 .SYNOPSIS... COOL TEMPERATURES AND CLOUDS PREVAIL IN THE WAKE OF THE WEEKEND LOW PRESSURE SYSTEM. TWO QUICK MOVING WEATHER SYSTEMS WILL BRING A CHANCE FOR PRECIPITATION TO THE AREA...FIRST TUE AFTERNOON AND EVENING AND THEN AGAIN FOR WEDNESDAY EVENING. WARMER AND DRIER CONDITIONS ARE EXPECTED THROUGH THE REMAINDER OF THE WEEK. && .DISCUSSION... STRATOCU PERSISTS ACROSS MUCH OF THE FORECAST AREA...EVEN AFTER SUNSET...INDICATIVE OF THE ANOMALOUSLY HIGH LOW-LEVEL MOISTURE IN THE WAKE OF YESTERDAYS RAIN AND AHEAD OF THE NEXT SHORT WAVE TROUGH DIVING SOUTHWARD ALONG THE CA COAST. LATEST GUIDANCE AND IN PARTICULAR THE NAM-WRF...HAS TRENDED STRONGER WITH THE LOW WELL UPSTREAM CURRENTLY LOCATED NEAR 50N 140W. GIVEN THE ABUNDANT ANTECEDENT MOISTURE...POPS WERE RAISED WED NIGHT...MAINLY FOR THE HIGHER ELEVATIONS NORTH AND EAST OF PHOENIX. WITH THICKNESSES DROPPING TO NEAR 537 DM...THE POTENTIAL EXISTS FOR ANOTHER SHOT OF MOUNTAIN SNOW AND LOWER ELEVATION RAIN SHOWERS...SOME POSSIBLY AGAIN CONTAINING SMALL HAIL. PREVIOUS DISCUSSION... FAST MOVING LOW PRESSURE SYSTEM THAT BROUGHT SOAKING RAINS TO THE REGION THIS WEEKEND HAS NOW MOVED OVER NEW MEXICO. IN ITS WAKE LINGERING CLOUD COVER AND COOL AIR ARE IN PLACE. THE CLOUD COVER WILL SLOWLY DECREASE AND THE LOW DEW POINT DEPRESSIONS MAY BRING SOME FOG IN ISOLATED AREAS TUESDAY MORNING. ANOTHER FAST MOVING SYSTEM WILL SWEEP THROUGH NORTHERN ARIZONA TUESDAY AFTERNOON AND EVENING BRINGING YET ANOTHER CHANCE FOR SHOWERS...THIS TIME FOCUSED ON THE NORTHERN PORTIONS OF OUR CWA AND OVER HIGHER TERRAIN. SNOW IS A POSSIBILITY WITH THIS SYSTEM ALTHOUGH NOT MUCH ACCUMULATION IS EXPECTED BUT IT MAY STILL CAUSE SOME ISSUES WITH BREEZY CONDITIONS. ATTM HOLDING OFF ON ANY KIND OF WSW PRODUCT. NORTHWEST FLOW ALOFT WILL BRING ENHANCED WIND FLOW BUT LITTLE ELSE UNTIL THE NEXT SYSTEM BRIEFLY SWEEPS OVER NE AZ. LITTLE PRECIP IS EXPECTED FROM THIS FOR OUR CWA...JUST MORE ENHANCED WIND FLOW. LOOKING FOR A SLOW WARMING TREND THROUGH FRIDAY BUT STILL KEEPING FAIRLY MILD CONDITIONS WITH TEMPS ONLY IN THE LOW 70S BY FRIDAY...STILL BELOW NORMALS IN THE MID 70S. BY THIS WEEKEND THE MODELS DIVERGE SIGNIFICANTLY IN THEIR SOLUTIONS. THE GFS HAS NORTHWEST FLOW WITH JUST A TINY HINT OF A TROUGH DEVELOPING ALONG THE AZ-NM LINE. THE ECMWF...HOWEVER...SHOWS CYCLOGENESIS OVER NE AZ BY SUNDAY MORNING. GIVEN THAT...I ADDED SOME MINIMAL POPS FOR THE WEEKEND...AS LONG AS THE LOW STAYS IN THE NE PART OF THE STATE IT SHOULD NOT BRING MUCH APPRECIABLE PRECIP TO OUR CWA. OF COURSE IT DOES NEED TO BE WATCHED...PARTICULARLY IF THE PLACEMENT OF THE LOW BRINGS IT FURTHER SOUTH INTO THE CENTER OF THE STATE. && .AVIATION... SOUTH CENTRAL AZ INCLUDING KPHX AND KIWA... STRATOCU WILL PERSIST THROUGH TUE AS ANOTHER LOW PRESSURE SYSTEM MOVES INTO AZ. HOWEVER...CIGS ARE NOT EXPECTED TO DIP MUCH BELOW 5K FT. BIGGER CONCERN WILL BE THE STRONG WINDS TUE AFTERNOON...WITH GUSTS POSSIBLY REACHING 30-35KT. SOUTHEAST CALIFORNIA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH... STRONG WINDS WILL BE THE BIG AVIATION CONCERN. LATEST GUIDANCE SUGGESTS GUSTS MAY REACH 35KT AT KIPL AS EARLY AS 16Z...WITH WINDS SLIGHTLY WEAKER AND ARRIVING A BIT LATER AT KBLH. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... WEDNESDAY THROUGH THE WEEKEND... DRY COOL NORTHWEST FLOW ALOFT THROUGH FRIDAY...ALTHOUGH THERE IS A SLIGHT CHANCE OF MOUNTAIN SHOWERS IN SOUTHERN GILA COUNTY WEDNESDAY NIGHT AND THURSDAY MORNING. GUSTY NORTH WINDS TO 30 MPH ARE ALSO EXPECTED DOWN THE COLORADO RIVER VALLEY LATE WEDNESDAY NIGHT AND THURSDAY. DRY AND WARMER FRIDAY AND SATURDAY. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...HIRSCH/WATERS AVIATION...HIRSCH FIRE WEATHER...VASQUEZ
Hazardous weather outlook, Mar 8, 4:38 AM PST, 21 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 538 AM MST MON MAR 8 2010 AZZ024-091245- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 538 AM MST MON MAR 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. ...WINTER WEATHER ADVISORY ABOVE 5000 FEET THROUGH 11 AM... .DAY ONE...TODAY AND TONIGHT NUMEROUS RAIN AND SNOW SHOWERS ARE EXPECTED ACROSS THE AREA THIS MORNING. THE SNOW LEVEL IS NEAR 4500 FEET...AND UP TO 3 INCHES NEW SNOW IS LIKELY ABOVE 5000 FEET. IN THE LOWER ELEVATIONS...ADDITIONAL RAIN AMOUNTS OF A QUARTER INCH OR SO MAY RESULT IN RUNOFF WITH MINOR FLOODING OF LOW SPOTS AND RUNNING WASHES. PRECIPITATION WILL TAPER OFF THIS AFTERNOON...WITH A SLIGHT CHANCE OF SHOWERS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER STORM SYSTEM WILL MOVE ACROSS ARIZONA ON TUESDAY. RAIN AND SNOW SHOWERS ARE LIKELY INTO TUESDAY NIGHT. THIS COLDER SYSTEM WILL MEAN A SNOW LEVEL LOWERING TO NEAR 3500 FEET. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE ABOVE 4500 FEET. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ022-023-027-028-091245- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 538 AM MST MON MAR 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS WILL MOVE ACROSS THE AREA THIS MORNING. EXPECT ONE TO TWO TENTHS OF ADDITIONAL RAINFALL...WITH SOME PONDING OF WATER AND MINOR FLOODING OF LOW-LYING ROADS DURING THE MORNING COMMUTE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER STORM SYSTEM WILL MOVE ACROSS ARIZONA ON TUESDAY. EXPECT A CHANCE OF SHOWERS ON TUESDAY AND A SLIGHT CHANCE TUESDAY NIGHT. THIS WILL BE A COLDER SYSTEM...AND STORM TOTAL AMOUNTS WILL BE GENERALLY LESS THAN A QUARTER INCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-021-025-026-CAZ030>033-091245- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 538 AM MST MON MAR 8 2010 /438 AM PST MON MAR 8 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER STORM SYSTEM WILL MOVE ACROSS THE AREA ON TUESDAY. THE PRIMARY THREAT WILL BE WINDY WEATHER...PARTICULARLY WEST OF THE LOWER COLORADO RIVER VALLEY WHERE 20 TO 25 MPH WINDS ARE EXPECTED...ALONG WITH HIGHER GUSTS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 2:46 AM PST | Winter Weather Advisory | PSR | 19 hr | |
| Mar 9, 11:08 AM PST | Special Weather Statement | PSR | 52 min | |
| Mar 9, 11:21 AM PST | Special Weather Statement | PSR | 39 min | |
| Mar 9, 11:29 AM PST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 46 min |
| Mar 9, 11:45 AM PST | Special Weather Statement | PSR | 45 min | |
| Mar 9, 12:00 PM PST | Severe Thunderstorm Warning | PSR | Gila, Maricopa, Pinal | 38 min |
| Mar 9, 12:16 PM PST | Areal Flood Advisory | PSR | Maricopa, Pinal | 104 min |
Nearby
Wind Advisories in California, 2010Wind Advisories in Arizona, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.